Jump to content
CrazyBoards.org

Our old Friend, "mixed episodes"


Recommended Posts

This might be bettter on the ADD board but enough of us here are also ADD and take Adderall so I will toss it out--

Upon discussing my recent "mixed thingys" which I like to call them with my pdoc(the medicine man) this AM he counts them off to 1)external stressors (Uh, you think??) and 2) maybe the adderall.

I do know that I never had them until things got so completely out of control stress-wise, so maybe that theory is right. But-the adderall is supposed to, and does, make me focused and motivated, not hyper and screaming batshit. But maybe its making things worse when I DO board the ole mixed episode train???

So--What do my esteemed collegues in this wise and experienced group of crazy people think? If you take Adderall, is it making you have mixed episodes? Or making them worse? Or is it related at all? Theories? Guesses? Opinions??

Inquiring minds want to know--

china, who will give up her adderall when you pry the last one from my stiff, dead fingers

Link to comment
Share on other sites

here's my $.02-

i take adderall xr @ 30mg for ADD Inattentive.

my pdoc said that if anything, it would be a mood lifter, and that it wouldn't contribute to the depression.

you tend to have these depressions, and then stressed hypomanias, and now you're coming into some mixed land.

never fear, you should keep the adderall. IMO, it would have been causing mixed episodes from the moment you started taking it and not waited all this time to start doing it.

there are a lot of stressors in your life obviously. i'd expect that anyone, on meds or not, would feel like you do. adderall is one of the most theraputic drugs there is for ADDers. if your pdoc had ADD and bipolar disorder too, i doubt he'd even ponder such a theory. and if he did, he'd look for an alternative or way around it. no giving up adderall.

just my IMO.

Link to comment
Share on other sites

Even though Adderall helps you most of the time, I DO think it's possible it could be making some BP symptoms worse if things are already going downhill. I partly blame a high dose of Ritalin for my overdose last year (the other parts being depression/mild psychosis/external stressors). That doesn't mean I think stimulants are evil, they're very helpful. I just stay away from them as soon as I notice anything weird mood-wise. When I'm feeling ok and take them, they work like a charm, letting me focus without making me hyper or weird in any way.

Soooo... my completely unscientific theory is that dopamine release when your brain is already freaking out would make things worse.

Speaking about Concerta and Ritalin here, no experience with Adderall, but I'd guess the same thing goes with most stimulants.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...